Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 110, NWS Indianapolis, IN

April 14, 2006Fountain County, Warren County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 14, 2006, 7:35 PM EDT for Fountain County, Warren County, Indiana. It was in force for 40 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2006, 7:35 PM EDT (23:35 UTC)
Expired
Apr 14, 2006, 8:15 PM EDT
In force
40 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Fountain County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 119 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 8:00 PM EDTHAIL 0.757 Sw Pine Village, INTHREE QUARTER INCH DIAMETER HAIL
Apr 14, 8:05 PM EDTFUNNEL CLOUD1 N Attica, INPENNY SIZE HAIL 1 NORTH OF ATTICA
Apr 14, 8:15 PM EDTHAIL 15 N Williamsport, INQUARTER SIZE HAIL 5 N OF WILLIAMSPORT
Apr 14, 8:19 PM EDTFUNNEL CLOUD2 Ne Williamsport, INSTATE POLICE RPT FUNNEL CLOUD 2 NE OF WILLIAMSPORT
Apr 14, 8:20 PM EDTTSTM WND GST 68Williamsport, INMEASURED GUST OF 68 MPH AT COUNTY EOC
Apr 14, 8:22 PM EDTHAIL 2.510 N Attica, INTENNIS BALL SIZE HAIL HALFWAY BETWEEN ATTICA AND PINE VILLAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 7:09 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1011 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1011 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1797 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 142335
SVRIND
INC045-171-150015-
/O.NEW.KIND.SV.W.0110.060414T2335Z-060415T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EDT FRI APR 14 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA
  WARREN COUNTY IN WEST CENTRAL INDIANA

* UNTIL 815 PM EDT(715 PM CDT)

* AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 22
  MILES WEST OF PINE VILLAGE...OR ABOUT 18 MILES SOUTH OF WATSEKA...
  AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINE VILLAGE AROUND 805 PM EDT...
  ATTICA AROUND 810 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4048 8752 4033 8754 4017 8711 4048 8711

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 7:30 PM EDT, 5 minutes earlier.

Area forecast discussion, Apr 14, 7:30 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT FRI APR 14 2006

.AVIATION...

KIWX IS ISSUING THIS AVIATION PACKAGE DUE TO ONGOING THUNDERSTORMS.
SEVERAL SUPERCELL THUNDERSTORM COMPLEXES AFFECTING KIND AND KLAF TAF
SITES AT THE MOMENT WITH POTENTIAL FOR FURTHER DEVELOPMENT DURING
THE EVENING. KHUF AND KBMG MORE UNCERTAIN WITH RESPECT TO AMOUNT OF
ADDITIONAL DEVELOPMENT ALONG APPROACHING COLD FRONT. AT
KLAF...STARTED OFF WITH LARGE HAIL AND TSRA WIND GUSTS GIVEN
UPSTREAM SUPERCELL AND HISTORY OF LARGE HAIL. THIS CELL SHOULD MOVE
TOWARD KIND AFTER 01Z SO INCLUDED TEMPO THUNDER THERE AFTER 02Z.
HAVE JUST WENT WITH A VICINITY MENTION AT KHUF AND KBMG UNTIL MORE
CLEAR DEVELOPMENT IS SEEN. FRONTAL BOUNDARY THEN HANGS AROUND AREA
ON SATURDAY WITH SCATTERED CONVECTION POSSIBLE AGAIN. GIVEN LATER
TIME PERIOD HAVE SIMPLY ADDED A CB MENTION.

.PREV DISCUSSION...

RADAR THIS AFTERNOON SHOWS WEAK TSRA COMPLEX FALLING APART OVR EAST
CENTRAL IL AND PUSHING SE. LATEST SPC MESOSCALE ANALYSIS SHOWS CIN
OVER THE AREA...HAMPERING DEVELOPMENT. FURTHERMORE CI BLOWOFF FROM
THE TSRA HINDERING SFC TEMP RISES AND DESTABILIZATION. SFC DEWPOINTS
STILL IN THE LOWER 60S AND MOISTURE IS IN PLACE. A WEAK TROF OF LOW
PRES WAS FOUND FM THE GRT LKS TO KS AND HIGH PRES WAS FOUND ACRS THE
GULF COAST LEAVING A W-SW FLOW ACRS OUR AREA.

MAIN FORECAST CHALLENGE TODAY WL BE POPS AND TIMING.

MODELS ARE IN PRETTY GOOD AGREEMENT AND WL USE A BLEND. SIMILAR TO
YESTERDAY...NOT ALL ELEMENTS COMING TOGETHER FOR SVR WX. LITTLE
AVAILABLE IN THE WAY OF UPPER SUPPORT. FORECAST SOUNDINGS EACH DAY
CONTINUE TO SHOW A VERY UNSTABLE AIRMASS TONIGHT AND SAT WITH GOOD
CAPES. NAM IS A BIT MORE UNSTABLE AND MAY BE OVERPLAYING IT A BIT.
GFS SEEMS A BIT UNDERDONE. LITTLE IN THE WAY OF UPPER SUPPORT TODAY
AND SATURDAY. MAIN TRIGGERS WL HAVE TO BE DAYTIME HEATING AND SFC
CONVERGENCE. H10-H8 LAYER Q VECTORS SHOW GOOD CONVERGENCE ON
SATURDAY. FURTHERMORE A STATIONARY BOUNDARY APPEARS TO SET UP ACRS
CENTRAL INDIANA. HENCE WITH THIS AFTERNOON/S CAP SLOWLY ERODING AND
WEAK SYSTEM MOVING INTO THE FAVORABLE SITUATION WL KEEP CHC MENTION
FOR POPS TONIGHT AND AGAIN CHC POPS MAINLY ON SAT AFTERNOON.

JET BEGINS TO COME INTO PLAY ON SAT NIGHT INTO SUNDAY AS UPPER LOW
OVR THE CENTRAL PLAINS BEGINS TO PUSH TOWARD INDIANA. AT THAT TIME
FAVORABLE UPPER SUPPORT ALONG WITH GOOD MOISTURE WL BE A BETTER SET
UP FOR STRONGER...MORE ORGANIZED STORMS. WL LEAN TOWARD HIGHER POPS
ON SUNDAY AFTERNOON AND NIGHT.

AS FOR TEMPS GIVEN THE LITTLE CHANGE IN AIRMASS AND PERSISTENCE MAV
LOWS SEEM A BIT TOO COLD...SO WL LEAN A BIT WARMER HERE. WL ALSO
LEAN A BIT WARMER ON HIGHS...TOWARD PERSISTENCE.

.IND WATCHES/WARNINGS/ADVISORIES...SVR TSTM WATCH WEST CENTRAL
INDIANA UNTIL 20Z.

&&

LASHLEY NWS NORTHERN INDIANA
Hazardous weather outlook, Apr 14, 3:27 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 PM EDT FRI APR 14 2006

INZ021-028>031-035>049-051>057-060>065-067>072-151930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
217 PM CDT FRI APR 14 2006 /317 PM EDT FRI APR 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS POSSIBLE:

LARGE HAIL
DAMAGING WINDS
LIGHTNING

AREAS AFFECTED AND TIMING:

ALL OF CENTRAL INDIANA LATE THIS AFTERNOON THROUGH THIS EVENING.

DISCUSSION:

SOME THUNDERSTORMS WILL HAVE THE CAPABILITY TO BECOME SEVERE LATE
THIS AFTERNOON AND EVENING ACROSS CENTRAL INDIANA. THE MAIN THREAT
FROM ANY STORMS THAT DO BECOME SEVERE WILL BE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS SATURDAY AND AGAIN ON
SUNDAY. THE THREAT OF WIDESPREAD AND VERY STRONG STORMS WILL BE
GREATER ON SUNDAY. AFTER THAT...THERE WILL BE CHANCE OF MORE
THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY...BUT THEY ARE NOT
CURRENTLY EXPECTED TO BE SEVERE. LIGHTNING IS A HAZARD WITH ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

PUMA

In the hours before

Local storm report, Apr 14, 7:13 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
713 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             GREENFIELD              39.79N 85.77W
04/14/2006  E1.00 INCH       HANCOCK            IN   AMATEUR RADIO

            QUARTER SIZE HAIL IN GREENFIELD

&&

PBG
Local storm report, Apr 14, 7:15 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     FUNNEL CLOUD     INDIANAPOLIS            39.78N 86.15W
04/14/2006                   MARION             IN   LAW ENFORCEMENT

            FUNNEL CLOUD AT 71ST AND GEORGETOWN

&&

PBG
Local storm report, Apr 14, 7:16 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
716 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             INDIANAPOLIS            39.78N 86.15W
04/14/2006  E1.00 INCH       MARION             IN   TRAINED SPOTTER

            QUARTER SIZE HAIL AT 79TH AND ALLISONVILLE ROAD

&&

PBG
Local storm report, Apr 14, 7:18 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
718 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             4 NE BROWNSBURG         39.88N 86.34W
04/14/2006  E1.00 INCH       HENDRICKS          IN   AMATEUR RADIO

            QUARTER SIZE HAIL 4 NE OF BROWNSBURG

&&

PBG
Local storm report, Apr 14, 7:19 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
719 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             INDIANAPOLIS            39.78N 86.15W
04/14/2006  E1.00 INCH       MARION             IN   BROADCAST MEDIA

            QUARTER SIZE HAIL AT 71ST AND SHADELAND

&&

PBG
Local storm report, Apr 14, 7:24 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
724 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             2 N GREENFIELD          39.82N 85.77W
04/14/2006  E2.75 INCH       HANCOCK            IN   LAW ENFORCEMENT

            SEMI TRUCK WINDSHIELD BROKEN BY BASEBALL SIZE HAIL

&&

PBG

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:36 AM EDTSevere Thunderstorm WarningINDVermillion37 min
Apr 14, 2:58 AM EDTSevere Thunderstorm WarningINDParke, Vermillion35 min
Apr 14, 3:35 AM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam37 min
Apr 14, 4:01 AM EDTSevere Thunderstorm WarningINDBrown, Monroe, Morgan, Owen37 min
Apr 14, 4:20 AM EDTTornado WarningINDBrown, Jackson, Monroe30 min
Apr 14, 6:41 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Marion49 min
Apr 14, 6:55 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison50 min
Apr 14, 7:07 PM EDTTornado WarningINDHancock, Henry, Marion, Rush53 min
Apr 14, 7:13 PM EDTTornado WarningINDHenry47 min
Apr 14, 7:25 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby41 min
Apr 14, 7:39 PM EDTSevere Thunderstorm WarningINDCarroll, Tippecanoe51 min
Apr 14, 7:47 PM EDTTornado WarningINDFountain, Tippecanoe, Warren43 min
Apr 14, 7:53 PM EDTSevere Thunderstorm WarningINDDecatur, Rush52 min
Apr 14, 7:57 PM EDTTornado WarningINDCarroll, Clinton, Tippecanoe63 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.